Please use this identifier to cite or link to this item: http://hdl.handle.net/10397/34066
Title: Return-map cryptanalysis revisited
Authors: Li, S
Chen, G
Alvarez, G
Keywords: Chaos encryption
Cryptanalysis
Lorenz system
Return map
Secure communication
Issue Date: 2006
Publisher: World Scientific Publ Co Pte Ltd
Source: International journal of bifurcation and chaos, 2006, v. 16, no. 5, p. 1557-1568 How to cite?
Journal: International Journal of Bifurcation and Chaos 
Abstract: As a powerful cryptanalysis tool, the method of return-map attacks can be used to extract secret messages masked by chaos in secure communication schemes. Recently, a simple defensive mechanism was presented to enhance the security of chaotic parameter modulation schemes against return-map attacks. Two techniques are combined in the proposed defensive mechanism: Multistep parameter modulation and alternative driving of two different transmitter variables. This paper restudies the security of this proposed defensive mechanism against return-map attacks, and points out that the security was much over-estimated in the original publication for both ciphertext-only attack and known/chosen-plaintext attacks. It is found that a deterministic relationship exists between the shape of the return map and the modulated parameter, and that such a relationship can be used to dramatically enhance return-map attacks thereby making them quite easy to break the defensive mechanism.
URI: http://hdl.handle.net/10397/34066
ISSN: 0218-1274
DOI: 10.1142/S0218127406015507
Appears in Collections:Journal/Magazine Article

Access
View full-text via PolyU eLinks SFX Query
Show full item record

SCOPUSTM   
Citations

13
Last Week
0
Last month
1
Citations as of Jun 22, 2017

WEB OF SCIENCETM
Citations

11
Last Week
0
Last month
0
Citations as of Jun 21, 2017

Page view(s)

22
Last Week
0
Last month
Checked on Jun 25, 2017

Google ScholarTM

Check

Altmetric



Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.